MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 3.5MM X 7.5CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 3.5MM X 7.5CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLX123575
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Ischemia Stroke (4418)
Date of Event 08/31/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The event was reported via the sterling study, a 68-year-old male patient with a history of smoking underwent stent-assisted coil embolization of an unruptured midline saccular aneurysm at the bifurcation of the anterior communicating artery on (b)(6) 2021.Pre-procedure modified rankin scale (mrs) score was 0.The dimension of the aneurysm was as follows: height 5.5mm, dome 8.4mm, maximum aneurysm diameter 8.4mm, neck size 4.3mm, and the dome-to-neck ratio of 2.0mm.The parent vessel diameter was 2.8mm.Coil embolization was performed with a total of ten (10) coils.The following six (6) cerenovus coils were implanted: one 7mm x 21cm galaxy g3 (gly120721 / l15699), one 6mm x 15cm galaxy g3 (gly120615 / l13589), one 4mm x 10cm galaxy g3 xsft (glx120410 / l13315), one 3.5mm x 7.5cm galaxy g3 xsft (glx123575 / l13521), one 3mm x 6cm galaxy g3 mini (glm930060 / l13936) and one 1.5mm x 3cm galaxy g3 mini (glm915030 / l13672).In addition, four (4) 2mm x 3cm target® 360 nano¿ coil (stryker) were also implanted.All coils were delivered via the headway® 17 microcatheter (microvention).A neuroform atlas® stent system (stryker) was implanted.There was no intra-operative aneurysm rupture nor thromboembolic event.Per the opinion of the principal investigator, the treatment of the target aneurysm was considered completed.The immediate post-procedure modified raymond-roy classification was class ii: residual neck = persistence of any portion of the original defect of the arterial wall but without opacification of the aneurysmal sac.Immediate post-procedure imaging showed that the study coils were successfully implanted in the target site.There were no study device deficiencies reported.The patient was discharged to home (self-care) on (b)(6) 2021 with a mrs score of 0.The patient¿s 180-day follow up was unremarkable with a digital subtraction angiography showing a modified raymond-roy target aneurysm classification of class i: complete = complete obliteration and no change in the mrs score of 0 or in the status of the target aneurysm since the previous visit.The patient suffered a brain infarction with onset date of (b)(6) 2022.The event was assessed by the investigator and deemed mild in severity and serious since it required the patient to be hospitalized on (b)(6) 2022.In the opinion of the investigator, the event is possibly related to the study device and is expected/anticipated in accordance with the list of expected events in the protocol and instructions for use.Patient has not been discontinued in the study because of this event.It was entered in the case report form (crf) that a medication treatment has been provided for this adverse event, however, none of the listed medications in the concomitant medications log of the crf was linked to this event.On (b)(6) 2022 and (b)(6) 2022, additional modified information was added to the crf.A magnetic resonance imaging (mri) was noted to have been performed as a diagnostic test/evaluation for the infarction.The resulting in-patient hospitalization has been confirmed.The outcome value from this event was updated from blank to ¿unknown¿.The awareness date has been changed from ¿(b)(6) 2022¿ to ¿(b)(6) 2022.¿ on (b)(6) 2022, additional information and translated progress notes were received from the sterling study team that indicated the following: this patient was not seen at the site but rather an outside facility.Per the progress notes: the patient exhibited ¿pulsion from around 29-aug-2022.¿ the patient fell down on (b)(6) 2022 and was examined at the fujisawa neurosurgical hospital.On magnetic resonance imaging (mri), multiple small diffusion weighted imaging (dwi) high signals were seen in the right frontal lobe.It was decided to admit the patient for additional treatment.On (b)(6) 2022 and (b)(6) 2022, the physician consulted with the on-duty physicians of the fujisawa neurosurgical hospital.There was ¿pulsion without paralysis of the lower limbs.¿ reported the patient was able to walk in a relatively stable manner with a walker.On mri, a small fresh infarct was observed in the right anterior cerebral artery (aca) region.On magnetic resonance angiography (mra), there were no apparent problems in the bilateral aca and coil periphery imaging.On (b)(6) 2022, plans were made for the patient to be admitted for 1-year follow-up.The patient was treated with plavix 75mg, xanbon, and edaravone.The plavix 75mg and aspirin 100mg at time of treatment were not very effective with aspirin reaction unit (aru) 513 and p2y12 reaction unit (pru) 203.Pru was 130 and aru 515 with aspirin 200mg and plavix 150mg.Following treatment, plavix was reduced to 75mg and aspirin to 100mg, and we decided on plavix 75mg monotherapy at 6 months.The cause of the pulsion is unknown.It is possible that plavix 75mg has not been effective.Pletal is being considered to be added to the patient¿s treatment.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Procode is krd/hcg.[conclusion]: the event was reported via the sterling study, a 68-year-old male patient with a history of smoking underwent stent-assisted coil embolization of an unruptured midline saccular aneurysm at the bifurcation of the anterior communicating artery on (b)(6) 2021.Pre-procedure modified rankin scale (mrs) score was 0.The dimension of the aneurysm was as follows: height 5.5mm, dome 8.4mm, maximum aneurysm diameter 8.4mm, neck size 4.3mm, and the dome-to-neck ratio of 2.0mm.The parent vessel diameter was 2.8mm.Coil embolization was performed with a total of ten (10) coils.The following six (6) cerenovus coils were implanted: one 7mm x 21cm galaxy g3 (gly120721 / l15699), one 6mm x 15cm galaxy g3 (gly120615 / l13589), one 4mm x 10cm galaxy g3 xsft (glx120410 / l13315), one 3.5mm x 7.5cm galaxy g3 xsft (glx123575 / l13521), one 3mm x 6cm galaxy g3 mini (glm930060 / l13936) and one 1.5mm x 3cm galaxy g3 mini (glm915030 / l13672).In addition, four (4) 2mm x 3cm target® 360 nano¿ coil (stryker) were also implanted.All coils were delivered via the headway® 17 microcatheter (microvention).A neuroform atlas® stent system (stryker) was implanted.There was no intra-operative aneurysm rupture nor thromboembolic event.Per the opinion of the principal investigator, the treatment of the target aneurysm was considered completed.The immediate post-procedure modified raymond-roy classification was class ii: residual neck = persistence of any portion of the original defect of the arterial wall but without opacification of the aneurysmal sac.Immediate post-procedure imaging showed that the study coils were successfully implanted in the target site.There were no study device deficiencies reported.The patient was discharged to home (self-care) on 04-aug-2021 with a mrs score of 0.The patient¿s 180-day follow up was unremarkable with a digital subtraction angiography showing a modified raymond-roy target aneurysm classification of class i: complete = complete obliteration and no change in the mrs score of 0 or in the status of the target aneurysm since the previous visit.The patient suffered a brain infarction with onset date of (b)(6) 2022.The event was assessed by the investigator and deemed mild in severity and serious since it required the patient to be hospitalized on (b)(6) 2022.In the opinion of the investigator, the event is possibly related to the study device and is expected/anticipated in accordance with the list of expected events in the protocol and instructions for use.Patient has not been discontinued in the study because of this event.It was entered in the case report form (crf) that a medication treatment has been provided for this adverse event, however, none of the listed medications in the concomitant medications log of the crf was linked to this event.On (b)(6) 2022 and (b)(6) 2022, additional modified information was added to the crf.A magnetic resonance imaging (mri) was noted to have been performed as a diagnostic test/evaluation for the infarction.The resulting in-patient hospitalization has been confirmed.The outcome value from this event was updated from blank to ¿unknown¿.The awareness date has been changed from ¿(b)(6) 2022¿ to ¿(b)(6) 2022.¿ on (b)(6) 2022, additional information and translated progress notes were received from the sterling study team that indicated the following: this patient was not seen at the site but rather an outside facility.Per the progress notes: the patient exhibited ¿pulsion from around (b)(6) 2022.¿ the patient fell down on (b)(6) 2022 and was examined at the fujisawa neurosurgical hospital.On magnetic resonance imaging (mri), multiple small diffusion weighted imaging (dwi) high signals were seen in the right frontal lobe.It was decided to admit the patient for additional treatment.On (b)(6) 2022 and (b)(6) 2022, the physician consulted with the on-duty physicians of the fujisawa neurosurgical hospital.There was ¿pulsion without paralysis of the lower limbs.¿ reported the patient was able to walk in a relatively stable manner with a walker.On mri, a small fresh infarct was observed in the right anterior cerebral artery (aca) region.On magnetic resonance angiography (mra), there were no apparent problems in the bilateral aca and coil periphery imaging.On (b)(6) 2022, plans were made for the patient to be admitted for 1-year follow-up.The patient was treated with plavix 75mg, xanbon, and edaravone.The plavix 75mg and aspirin 100mg at time of treatment were not very effective with aspirin reaction unit (aru) 513 and p2y12 reaction unit (pru) 203.Pru was 130 and aru 515 with aspirin 200mg and plavix 150mg.Following treatment, plavix was reduced to 75mg and aspirin to 100mg, and we decided on plavix 75mg monotherapy at 6 months.The cause of the pulsion is unknown.It is possible that plavix 75mg has not been effective.Pletal is being considered to be added to the patient¿s treatment.Based on complaint information, the device remains implanted and is thus not available for evaluation.A review of manufacturing documentation associated with this lot (l13521) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.Cerebral infarction is a known potential complication associated with galaxy g3, galaxy g3 xsft, and galaxy g3 mini coils in the intracranial arteries.Ischemia and stroke are listed as possible adverse events in their instructions for use (ifus).There is no indication that the devices malfunctioned or that it is related to the device design or manufacturing process as there were no device deficiencies reported.Although there are coils other than the galaxy coils which were implanted, it is difficult to determine what specific coils could have been the cause or have contributed to the event.Since the cerebral infarction is considered a serious injury related to the study device by the investigator and that required hospitalization and medical treatment then the relationship of the galaxy g3, galaxy g3 xsft, and galaxy g3 mini implanted coils to the event cannot be excluded.Therefore, the event meets mdr reporting criteria with the classification of ¿serious injury.¿ based on the review of the manufacturing documentation, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This is one of 6 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2022-00636, 3008114965-2022-00637, 3008114965-2022-00638, 3008114965-2022-00639, 3008114965-2022-00640, and 3008114965-2022-00641.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional certified and translated source data information received on 10-nov-2022.[additional information]: on 10-nov-2022, additional source data information was received from the study site.The following information was received: summary of medical history related to the current cerebral infarction (information on treatment at fujisawa neurosurgery hospital provided by the physician.¿2022: from around early august, the patient¿s family members noticed that the patient¿s gait was strange, and the patient also became aware of the gait disorder.August 29: patient experienced pulsion, including her legs moving forward of their own volition, and being unable to stop.August 31: fall due to gait disorder, referred to fujisawa neurosurgery hospital.New infarcts found in the right frontal lobe on mri (multiple punctiform infarcts), and patient was admitted the same day.In addition to plavix, the patient was also administered xanbon 160 mg/day, radicut 60 mg/day.From around september 3, the patient developed bppv-like dizziness, lightheadedness when getting out of bed, and nausea, which was treated with the addition of meylon.The dizziness symptoms subsequently improved over time.September 5: pletaal 100 mg was added to the aforementioned treatment, follow-up mri: no worsening of new infarcts.September 7: pletaal dose increased to 200 mg.With ongoing rehabilitation, the patient is able to use a wheelchair, walk using a mobility aid, and use the toilet and shower.September 13: xanbon and radicut were finished, follow-up mri: no apparent worsening of new infarcts.Plavix and pletaal continued, and hospitalization continued for rehabilitation.September 28: discharge is planned.Discharged from fujisawa neurosurgery hospital yesterday september 28 (wed).Patient said she was told that dr.(b)(6) should be informed when she was discharged.Patient believes that dr.(b)(6) will telephone regarding the patient¿s future treatment.¿ this is one of 6 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2022-00636, 3008114965-2022-00637, 3008114965-2022-00638, 3008114965-2022-00639, 3008114965-2022-00640, and 3008114965-2022-00641.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
GALAXY G3 XSFT 3.5MM X 7.5CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key15547486
Report Number3008114965-2022-00639
Device Sequence Number1958230
Product Code KRD
UDI-Device Identifier10886704077664
UDI-Public10886704077664
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2021
Device Model NumberGLX123575
Device Catalogue NumberGLX123575
Device Lot NumberL13521
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/08/2022
Supplement Date Received by Manufacturer11/10/2022
Initial Report FDA Received Date10/05/2022
Supplement Report FDA Received Date11/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/11/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2MM X 3CM TARGET® 360 NANO¿ COIL (STRYKER); 2MM X 3CM TARGET® 360 NANO¿ COIL (STRYKER); 2MM X 3CM TARGET® 360 NANO¿ COIL (STRYKER); 2MM X 3CM TARGET® 360 NANO¿ COIL (STRYKER); GALAXY G3 6MM X 15CM; GALAXY G3 7MM X 21CM; GALAXY G3 MINI 1.5MM X 3CM; GALAXY G3 MINI 3MM X 6CM; GALAXY G3 XSFT 4MM X 10CM; HEADWAY® 17 MICROCATHETER (MICROVENTION); NEUROFORM ATLAS® STENT SYSTEM (STRYKER)
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age68 YR
Patient SexMale
Patient Weight70 KG
Patient EthnicityNon Hispanic
Patient RaceAsian